Reaction to antibiotic

Hi there ,

Please can someone advise me if they know of any tablets I could take to take down my glands . Six weeks ago I took Pleurisy caused by bacterial infection therefore no antibiotic was given to me until the fifth week as my glands had swollen more . I saw my GP a local who prescribed Doxycycline for seven days twice a day - my glands began to swell worse and face was swollen too I felt so unwell and weak . I rang my GP surgery told my doctor of my symptoms and asked if it could be the antibiotic and he said no that it was still the infection and to persevere with the antibiotic give it nine days . I asked if I could make an appointment and doc said no need and to ring after the nine days rather than calling to see them . Over three days my glands swoll a considerable amount and my throats was so sore especially the goitre area . I saw my consultant last Friday who was not impressed as he said my GP should have known it was a reaction and should have asked me to come down to see them . My consultant gave me soluble aspirin to gargle . My glands are still swollen still feel weak just so exhausted . Please can anyone tell me if there's anything I can take such as antihistamine ?

Thank you so much for taking the time to read this and for your advice I really appreciate it as I would be lost without all your help :)

15 Replies

oldestnewest
  • Soprano67,

    Ask your pharmacist for advice or go back to your practice but see a different GP.

  • Thanks Clutter much appreciated. It's taking a long time to get well again though consultant says I will be fine I just have to be patient . :)

  • My GP muttered something about the intravenous option if Doxycycline didn't work. I.V. antibiotics can be administered at home, not requiring a stay in hospital.

    My main hassles with Doxycycline were swollen feet and the photo-sensitivity. I've read of people feeling violent and/or suicidal when they've been on it for more than a few weeks. I was positive about taking it, as it should knock out Lyme disease if I had it, too. It can be taken at the same time as Levothyroxine.

    I hope you find someone to prescribe a good alternative.

  • Thanks small blue thing for your kind reply I hope you are feeling better now :)

  • If you've been on antibiotics it would be useful to get a really good pre and probiotic to put back some good bacteria into your gut . The antibiotics kill off good and bad bacteria, and you need the good stuff to support the immune system. Live yoghurt and fermented foods also help to populate the good bacteria, so try to stock up on them. You are in the right place for helpful advice on Thyroid issues from people who have a great deal of experience.

  • Thank you Camdentown for your reply I am taking a probiotic from metabolics it has lactobacillus in it .

    Thank you

  • That sounds as if you're on the right track then. I wish you well. 🙂

  • your glands are doing their job, even if it is unpleasant. They are supposed to remove "nasty stuff" from the blood and lymph, and they swell up and go hard when they do. As well as exploring other medication, See if you can find someone who does lymphatic drainage massage - it's very mild and doesn't hurt.

  • Thanks Angel of the North I will look into that or maybe chiropractic might help . It's the dizziness I can't cope with and feinting feeling .

    Thanks

  • Dizziness and fainting can be problems with blood sugar or cortisol - I'd try and see a different GP.

  • Thanks angel of the north - I feel the dizziness is coming from my glands tho or possibly since I increased thyroxine though it's hard to tell as I'm still recovering from the pleurisy and low folate .

    Thank you for your kind advice :)

  • For me, doxycycline (and lymocycline) cause huge thyroid disruption and I have to massively increase T3 and T4 while on them and for several weeks afterwards. I experience feeling desperately ill but not the usual hypo symptoms so had a blood test which confirmed supressed TSH with below range T4 and T3.

    I hope your symptoms resolve quickly, but if not maybe worth checking your levels to make sure they are optimal for fighting the infection?

  • Hi Major Tom thank you so much for replying that is awful what u have been through I am so sorry to hear that .

    I finnished the antibiotic last Monday though I still feel awful no energy at all glands still very sore though the swelling is going down though goitre still swollen . I still feel terrible and should feel good as all my iron is good and thyroid results were good a few weeks ago . Since I took this Pleurisy and allergic reaction I can't get back on my feet .

    Hope you are feeling better now :)

    Thanks .

  • That's interesting, as I've had very noticeable interactions with a calcium channel blocker if taken too soon after Levothyroxine.

    With Doxycycline I've experienced more frequent bowel movements, so maybe my TSH dropped, but without other symptoms of over- or under-treated thyroid. While the Doxycycline caused my feet to swell, my shirts became looser, and I wondered if this was mucin being reduced. I also felt a good feeling of recovery after some physical activity, the first time in far too long.

  • That's great that you are able to get out and about again small blue thing and feeling better . I never want to have that antibiotic again maybe it will just take a few more weeks for me :)

You may also like...